Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 19, 2011, 10:46 PM EDT for 12 counties in Indiana. It was in force for 59 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 10:46 PM EDT (02:46 UTC)
- Expired
- Apr 19, 2011, 11:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, Noble County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 10:48 PM EDT | TORNADO | 3 Sw Upland, IN | THE NATIONAL WEATHER SERVICE HAS CONFIRMED A LOW END EF1 TORNADO IN GRANT COUNTY INDIANA. THIS TORNADO BEGAN APPROXIMATELY 3 MILES SW OF UPLAND AND ENDED JUST WNW OF UPLAND. THIS TORNADO HAD A PATH LENGTH OF 2.5 MILES AND A WIDTH OF 50 YARDS. A COUPLE OF HOMES |
| Apr 19, 10:50 PM EDT | TSTM WND DMG | 4 Ne South Whitley, IN | 32 FOOT TRAVEL TRAILER ROLLED TWICE AND DESTROYED. ROOF OF MILKHOUSE BLOWN OFF AND CONCRETE BRICK WALL BLOWN DOWN. INSULATION AND SKIRTING FROM MOBILE HOME BLOWN ABOUT. TIME ESTIMATED FROM RADAR. |
| Apr 19, 10:51 PM EDT | TSTM WND DMG | 1 Sse Fairmount, IN | NUMEROUS POWER LINES DOWN ON ROAD 1050 SOUTH |
| Apr 19, 10:54 PM EDT | TSTM WND DMG | 2 S Roll, IN | BARN BLOWN OFF FOUNDATION |
| Apr 19, 10:58 PM EDT | TSTM WND DMG | 3 S Laud, IN | LARGE BRANCHES DOWN...BARN DAMAGED |
| Apr 19, 11:00 PM EDT | TSTM WND DMG | 3 Ssw Ossian, IN | IN THE TOWN OF GREENWOOD...SHED FLATTENED AND BARN ROOF DESTROYED WITH ADDITIONAL DAMAGE TO PATIO AWNING. ROOF OFF A MACHINERY BUILDING. ANOTHER SHED WAS BLOWN ONTO A PICKUP. MINOR TREE DAMAGE |
| Apr 19, 11:00 PM EDT | TSTM WND DMG | Montpelier, IN | LARGE TREE ON TRAILER |
| Apr 19, 11:09 PM EDT | HAIL 0.25 | Hoagland, IN | |
| Apr 19, 11:15 PM EDT | TSTM WND DMG | 1 Ene Linn Grove, IN | ROOFS OFF OUTBUILDINGS. CHICKEN COOP BLOW OVER. TIME ESTIMATED FROM RADAR. DEBRIS IN ROAD. |
| Apr 19, 11:16 PM EDT | TORNADO | 3 Ssw Bryant, IN | THE NATIONAL WEATHER SERVICE HAS CONFIRMED AN EF1 TORANDO IN JAY COUNTY. THE TORNADO SKIPPED ALONG A PATH OF ALMOST 7 MILES WITH A MAX WIDTH OF 50 YARDS. THE TORNADO BEGAN NORTH OF ANTIVILLE AND ENDED APPROXIMATELY 1.5 MILES SW OF JAY CITY. UTILITY POLES WERE |
| Apr 19, 11:17 PM EDT | TSTM WND DMG | 2 Ssw Bryant, IN | 3 POWER POLES SNAPPED. US 27 CLOSED BETWEEN 400 N AND 500 N. POWER FLASHES WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 9:37 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 18.7
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS53 KIWX 200246
SVRIWX
INC001-003-009-033-053-069-075-085-113-169-179-183-200345-
/O.NEW.KIWX.SV.W.0012.110420T0246Z-110420T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 PM EDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
NORTHERN JAY COUNTY IN EAST CENTRAL INDIANA...
GRANT COUNTY IN CENTRAL INDIANA...
WELLS COUNTY IN NORTHEAST INDIANA...
ADAMS COUNTY IN NORTHEAST INDIANA...
HUNTINGTON COUNTY IN NORTHEAST INDIANA...
EASTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
WHITLEY COUNTY IN NORTHEAST INDIANA...
ALLEN COUNTY IN NORTHEAST INDIANA...
EASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
DE KALB COUNTY IN NORTHEAST INDIANA...
NOBLE COUNTY IN NORTHEAST INDIANA...
* UNTIL 1145 PM EDT
* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WARSAW TO 5 MILES EAST OF NORTH MANCHESTER TO
FAIRMOUNT...AND MOVING NORTHEAST AT 70 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
HARTFORD CITY...MARKLE AND TRI-LAKES...
MONTPELIER...CHURUBUSCO AND ALBION...
PENNVILLE...OSSIAN AND BLUFFTON...
GENEVA...NEW HAVEN AND GARRETT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CROMWELL...KIMMEL...ROLL...MCNATTS...ROCKFORD...MOUNT ZION...
BUCKEYE...PLUM TREE...MAHON...ROANOKE...COLLINS AND COESSE.
PRECAUTIONARY/PREPARDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4146 8553 4153 8481 4046 8482 4039 8574
4095 8576 4131 8593
TIME...MOT...LOC 0246Z 245DEG 66KT 4130 8575 4103 8557
4045 8556
WIND...HAIL 60MPH <.50IN
$$
JC3 follow-up statements
130
WWUS53 KIWX 200305
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1105 PM EDT TUE APR 19 2011
INC053-085-169-200314-
/O.CAN.KIWX.SV.W.0012.000000T0000Z-110420T0345Z/
KOSCIUSKO IN-WABASH IN-GRANT IN-
1105 PM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANT...EASTERN WABASH AND
EASTERN KOSCIUSKO COUNTIES IS CANCELLED...
AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4043 8544 4094 8545 4146 8553 4153 8481
4046 8482
TIME...MOT...LOC 0304Z 245DEG 66KT 4140 8541 4115 8521
4046 8518
$$
INC001-003-009-033-069-075-113-179-183-200345-
/O.CON.KIWX.SV.W.0012.000000T0000Z-110420T0345Z/
NOBLE IN-DE KALB IN-ALLEN IN-WHITLEY IN-HUNTINGTON IN-ADAMS IN-
WELLS IN-JAY IN-BLACKFORD IN-
1105 PM EDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR BLACKFORD AND NORTHERN JAY COUNTIES IN EAST CENTRAL INDIANA...AND
WELLS...ADAMS...EASTERN HUNTINGTON...EASTERN WHITLEY...ALLEN...DE
KALB AND EASTERN NOBLE COUNTIES IN NORTHEAST INDIANA...
AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ALBION TO 7 MILES NORTHWEST OF FORT WAYNE TO 4
MILES SOUTHWEST OF PENNVILLE...AND MOVING NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
BLUFFTON...OSSIAN...FORT WAYNE...KENDALLVILLE...NEW HAVEN...
GARRETT...BERNE...AUBURN...DECATUR AND BUTLER.
PRECAUTIONARY/PREPARDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4043 8544 4094 8545 4146 8553 4153 8481
4046 8482
TIME...MOT...LOC 0304Z 245DEG 66KT 4140 8541 4115 8521
4046 8518
WIND...HAIL 60MPH <.50IN
$$
JC201
WWUS53 KIWX 200323
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 PM EDT TUE APR 19 2011
INC009-069-113-183-200333-
/O.CAN.KIWX.SV.W.0012.000000T0000Z-110420T0345Z/
NOBLE IN-WHITLEY IN-HUNTINGTON IN-BLACKFORD IN-
1123 PM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR BLACKFORD...EASTERN
HUNTINGTON...EASTERN WHITLEY AND EASTERN NOBLE COUNTIES IS
CANCELLED...
AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4045 8512 4094 8513 4149 8518 4153 8481
4046 8482
TIME...MOT...LOC 0323Z 245DEG 66KT 4155 8499 4130 8479
4061 8476
$$
INC001-003-033-075-179-200345-
/O.CON.KIWX.SV.W.0012.000000T0000Z-110420T0345Z/
DE KALB IN-ALLEN IN-ADAMS IN-WELLS IN-JAY IN-
1123 PM EDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHERN JAY COUNTY IN EAST CENTRAL INDIANA...AND EASTERN
WELLS...ADAMS...EASTERN ALLEN AND DE KALB COUNTIES IN NORTHEAST
INDIANA...
AT 1120 PM EDT...A LINE OF SEVERE THUNDERSTORMS WERE REPORTED
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WATERLOO TO
7 MILES NORTHEAST OF GRABILL TO 7 MILES EAST OF GENEVA...AND MOVING
EAST NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
BUTLER AND ARTIC.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4045 8512 4094 8513 4149 8518 4153 8481
4046 8482
TIME...MOT...LOC 0323Z 245DEG 66KT 4155 8499 4130 8479
4061 8476
WIND...HAIL 60MPH <.50IN
$$707
WWUS53 KIWX 200339
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 PM EDT TUE APR 19 2011
INC001-003-033-075-179-200349-
/O.EXP.KIWX.SV.W.0012.000000T0000Z-110420T0345Z/
DE KALB IN-ALLEN IN-ADAMS IN-WELLS IN-JAY IN-
1139 PM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JAY COUNTY IN EAST
CENTRAL INDIANA...AND EASTERN WELLS...ADAMS...EASTERN ALLEN AND DE
KALB COUNTIES IN NORTHEAST INDIANA WILL EXPIRE AT 1145 PM EDT...
AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPARDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4045 8512 4094 8513 4149 8518 4153 8481
4046 8482
TIME...MOT...LOC 0339Z 245DEG 66KT 4165 8462 4140 8442
4071 8441
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:25 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 19, 7:25 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 725 PM EDT TUE APR 19 2011 .AVIATION... SEVERE THUNDERSTORMS HAVE DEVELOPED UPSTREAM ACROSS ILLINOIS NEAR STRONG LOW PRESSURE CENTER. A WARM FRONT EXTENDS EAST OF THIS LOW INTO CENTRAL INDIANA. NORTH OF THE WARM FRONT...A PERSISTENT EASTERLY WIND AND LIGHT SHRA WAS HELPING TO KEEP LOW CIGS LOCKED IN. WARM FRONT EXPECTED TO LIFT NORTH BUT WILL LIKELY REMAIN JUST SOUTH OF KFWA AND WELL SOUTH OF KSBN. INCREASING LOW LEVEL JET THIS EVENING OVER TOP OF THIS BOUNDARY IS EXPECTED TO HELP GENERATE ELEVATED THUNDERSTORMS THIS EVENING. LARGE HAIL AND HEAVY RAIN IS PRIMARY CONCERN AT TAF SITES WITH THESE STORMS IF THEY DO DEVELOP. MAIN COLD FRONT TO MOVE THROUGH AFTER 05Z WITH LINE OF STRONG STORMS ALONG IT WITH POTENTIAL FOR SEVERE WIND GUSTS AND HAIL AS WELL AT TAF SITES. OTHERWISE EXPECT LITTLE IMPROVEMENT IN CIGS AND VIS UNTIL MIXING OCCURS NEAR CONVECTION. SATELLITE AND SURFACE OBS SHOW LOW CIGS AND VIS BACK TO COLD FRONT AND NORTH OF WARM FRONT. IFR TO MVFR CONDITIONS EXPECTED INTO WEDNESDAY MORNING WITH SLOWLY RISING CIGS WEDNESDAY. && .SHORT TERM... CONV INITIATION IMMINENT INVOF OF INTENSE SFC CYCLONE OVR WRN/CNTRL MO. DOWNSTREAM WARM SECTOR AIRMASS IS QUITE UNSTABLE AND CONTS TO DESTABILIZE FURTHER W/ADDNL DVLPMNT XPCD ALG NWD RTNG WMFNTL BNDRY AFT 21Z COINCIDENT W/NOCTURNAL LLJ RAMP. MOST OBVIOUS CONCERN IS HOW FAR NORTH WMFNT MIXES W/HIGHRES MODEL PLACEMENT QUITE CONCERNING ALG/SOUTH OF A MARION TO LIMA LINE TWD MID EVENING AS 0-1 SRH NR 400 AND MIXED LYR CAPES NR 1500 SUGGEST SIG RISK FOR TORNADOES SHLD CONV MODE YIELD A WINDOW OF DISCRETE ACTIVITY THIS EVENING. OTHERWISE GREATER HAIL/WIND RISK EXTENDS FARTHER NORTH THROUGH NRN IN/NW OH OVERTOP SHALLOW/COLD BNDRY LYR IN ASSOCN/W LIKELY UPSCALE GROWTH OF MO CONV SEED THIS AFTN. REGARDLESS SFC LOW AND ATTENDANT CDFNT CLR ERN PORTION OF CWA BY 09Z W/STG CAA FOLLOWING IN ITS WAKE. WILL GENERALLY SIDE W/COLDER MOS TEMPS GIVEN EXTENSIVE STRATOCU FOLLOWING IN INTENSE CAA WING WED AND SHADE SLIGHTLY LWR WED NIGHT AS SOME CLD EROSION SHLD OCCUR LATE AS SFC RIDGE BLDS IN. && .LONG TERM... THURSDAY THROUGH TUESDAY... FCST PERIOD TO BEGIN WITH SFC HIGH PRESSURE OVER THE REGION PROVIDING A SEASONABLY COOL BUT MOSTLY SUNNY DAY. WEAK GRADIENT WILL KEEP WINDS LIGHT AND OUT OF THE NE WITH TEMPS 50-55F. QUIET WX IS SHORT-LIVED AS FRONTAL BOUNDARY BEGINS TO RETURN NORTHWARD IN RESPONSE TO LOW PRESSURE DEVELOPING IN THE PLAINS. THIS WILL BRING OVERRUNNING PRECIP INTO THE AREA LATE THURSDAY NIGHT AND CONTINUE INTO FRIDAY. MEDIUM RANGE MODELS OFFER VARYING SOLNS AS TO DEGREE OF DEVELOPMENT OF SFC LOW BUT CONSENSUS NOW FAVORS A DEEPER LOW WITH A NE TRACK TOWARD WESTERN GREAT LAKES. THIS WILL SWING COLD FRONT THROUGH THE AREA FRIDAY NIGHT. EVEN GREATER UNCERTAINTY TO FOLLOW WITH HOW FAR SOUTH FRONT WILL PUSH THROUGH BEFORE STALLING OUT. LATEST GFS BRINGS DEEPER SFC LOW THROUGH THE GREAT LAKES AND PUSHES FRONT DOWN TO OH VALLEY AND ALLOWS FOR WEAK SFC RIDGE TO BUILD INTO THE AREA WHILE 00Z ECMWF OFFERED A WEAKER SOLN AND KEEPS FRONT HUNG UP OVER OUR AREA WHILE BRINGING ADDL FRONTAL WAVES RIDING UP ALONG BOUNDARY. GIVEN THIS UNCERTAINLY...WILL NOT BE MAKING ANY MAJOR CHANGES DAYS 5-7 AND KEEP LOW CHANCE POPS DAYS 5-6 BEFORE FRONT LIFTS NORTH OF THE AREA AND SETS THE STAGE FOR SIGNIFICANT WARMUP BY DAY 7...ALTHOUGH WILL JUST TREND TOWARD L80S OFFERED BY HPC GUIDANCE. && .AVIATION... WIDESPREAD IFR CONDS ALG COLD SIDE OF STOUT WMFNTL BNDRY DRAPED THROUGH CNTRL IL/SRN IN WILL ESSENTIALLY GO NOWHERE THIS PD AS INTENSE SFC LOW OVR CNTRL MO THIS AFTN EJECTS ENE OVERNIGHT YET STAYS SOUTH OF THE TERMINALS. STG ERLY GRADIENT THIS AFTN WILL SLOWLY VEER BFR SHIFTING SW AFT MIDNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LMZ043-046. && SHORT TERM...T LONG TERM...LOGSDON AVIATION...LASHLEY
Hazardous weather outlook, Apr 19, 6:52 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 652 PM EDT TUE APR 19 2011 INZ020-022>027-032>034-OHZ024-025-201000- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... VAN WERT...DELPHOS...LIMA 652 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT WITH THE POTENTIAL FOR ISOLATED TORNADOES. ANY TORNADO THAT DEVELOPS HAS THE POTENTIAL TO BE STRONG THROUGH THE LATE EVENING HOURS. SEVERE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ008-009-012>018-OHZ004-005-015-016-201000- NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA 652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED WIND DAMAGE INTO THE OVERNIGHT HOURS. HAIL SIZE MAY EXCEED AN INCH AND A HALF IN DIAMETER WITH THE STRONGER THUNDERSTORMS. MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>007-MIZ077>081-OHZ001-002-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD 652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY PRODUCED ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 652 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Apr 19, 10:01 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EDT TUE APR 19 2011
MIZ077-200245-
BERRIEN MI-
1001 PM EDT TUE APR 19 2011
AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ST. JOSEPH...MOVING NORTHEAST AT 55 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PAW PAW LAKE...COLOMA AND WATERVLIET...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4225 8622 4210 8622 4187 8665 4188 8666
4193 8660 4202 8657 4208 8652 4213 8650
4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 0201Z 235DEG 49KT 4214 8643
MCSLocal storm report, Apr 19, 10:06 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL SAINT JOSEPH 42.11N 86.48W
04/19/2011 M0.25 INCH BERRIEN MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1100637
SKIPPERLocal storm report, Apr 19, 10:12 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL 10 E BENTON HARBOR 42.12N 86.26W
04/19/2011 M0.50 INCH BERRIEN MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1100638
SKIPPERLocal storm report, Apr 19, 10:20 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 12 S KNOX 41.12N 86.63W
04/19/2011 M0.75 INCH PULASKI IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100639
SAWLocal storm report, Apr 19, 10:25 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG MONTICELLO 40.75N 86.76W
04/19/2011 WHITE IN LAW ENFORCEMENT
TWO TREES DOWN AND 1 POWER POLE DOWN
&&
EVENT NUMBER IWX1100640
SKIPPERLocal storm report, Apr 19, 10:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 3 W STOCKDALE 40.92N 86.00W
04/19/2011 MIAMI IN EMERGENCY MNGR
TREE DOWN ACROSS SR 16...ESTIMATED TIME BY RADAR.
&&
EVENT NUMBER IWX1100641
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:21 PM EDT | Special Marine Warning | IWX | 54 min | |
| Apr 19, 9:34 PM EDT | Severe Thunderstorm Warning | IWX | Cass, White | 56 min |
| Apr 19, 9:49 PM EDT | Special Weather Statement | IWX | LaPorte | 26 min |
| Apr 19, 9:58 PM EDT | Special Weather Statement | IWX | Fulton, Marshall, Pulaski, Starke | 47 min |
| Apr 19, 11:46 PM EDT | Areal Flood Advisory | IWX | Allen | 4 hr |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Adams, Wells | 52 hr |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Huntington, Wells | 9 hr |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Allen, DeKalb | 3 days |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 20 hr |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Huntington, Wells | 12 days |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Allen | 20 hr |
| Apr 20, 11:48 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 41 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.